Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 453, NWS Atlanta, GA

December 30, 2007Bleckley County, Dodge County, Pulaski County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Dec 30, 2007, 10:55 AM EST for Bleckley County, Dodge County, Pulaski County, Georgia. It was in force for 20 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 30, 2007, 10:55 AM EST (15:55 UTC)
Expired
Dec 30, 2007, 11:15 AM EST
In force
20 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bleckley County, GA, Dodge County, GA, Pulaski County, GA

The radar

The Robins AFB radar (KJGX), 37 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 30, 10:55 AM ESTHAIL 0.252 Sse Hawkinsville, GA
Dec 30, 11:10 AM ESTHAIL 0.25Gresston, GAHAIL FELL FOR 4 TO 5 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 301555
SVRFFC
GAC023-091-235-301615-
/O.NEW.KFFC.SV.W.0453.071230T1555Z-071230T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1055 AM EST SUN DEC 30 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLECKLEY COUNTY IN CENTRAL GEORGIA
  NORTHWESTERN DODGE COUNTY IN CENTRAL GEORGIA
  PULASKI COUNTY IN CENTRAL GEORGIA

* UNTIL 1115 AM EST

* AT 1050 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL.  THIS
  STORM WAS LOCATED 7 MILES SOUTH OF HAWKINSVILLE...MOVING NORTHEAST
  AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MOBLEY CROSSING...COCHRAN...EMPIRE...FRAZIER...RODDY...YONKERS...
  POWELL AND CHESTER.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3251 8327 3236 8311 3211 8346 3224 8360
TIME...MOT...LOC 1555Z 228DEG 46KT 3223 8345

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 30, 4:45 AM EST, 6 hours 10 minutes earlier.

Area forecast discussion, Dec 30, 4:45 AM EST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 AM EST SUN DEC 30 2007

.SHORT TERM /TODAY THROUGH TUESDAY/...
LATEST RUN OF MODELS CONTINUE TO SUPPORT WAVE DEVELOPING AND
MOVING ALONG BOUNDARY DRAPED ACROSS SOUTH CENTRAL GEORGIA TODAY.
EXPECT RAIN WITH EMBEDDED TSTORMS TO SPREAD NORTHWARD...BECOMING
WIDESPREAD ACROSS MUCH OF THE CWA BY DAYBREAK. CATEGORICAL POPS
FOR MUCH OF THE AREA LOOK LIKE A GOOD BET TODAY...ESPECIALLY
DURING THE MORNING. SEVERE THREAT LOOKS MINIMAL...BUT GFS DOES
SHOW CAPES GETTING INTO THE 500 TO 1000 RANGE ACROSS PORTIONS OF
CENTRAL GEORGIA THIS AFTERNOON. MAIN EMPHASIS...HOWEVER IS ON
RAINFALL. LATEST NAM CONTINUE TO SHOW STRIP OF 1.25 INCH OR
BETTER ACROSS NORTH CENTRAL GEORGIA BETWEEN 12 AND 18Z. GFS SHOW
AROUND AN INCH BUT PUTS THE BULLS EYE A TAD FARTHER NORTH.
NONETHELESS...THEY BOTH AGREE ON MUCH OF THE CWA RECEIVING
BENEFICIAL RAIN TODAY. SYSTEM BEGINS TO PULL EAST OF OUR AREA LATE
THIS AFTERNOON...WITH PRECIP TAPERING OFF FROM THE NORTHWEST.
WILL CARRY CHANCE POPS GENERALLY SOUTH OF A CSG TO AGS LINE FOR
THIS EVENING...BUT PLAN TO END ALL PRECIP BY 06Z. SURFACE HIGH
PRESSURE BUILDS INTO THE STATE LATE TONIGHT...BECOMING CENTERED
OVER CENTRAL GEORGIA MONDAY. DRY FORECAST WITH ABOVE NORMAL
TEMPERATURES LOOK TO BE IN THE CARDS FOR NEW YEAR EVE. CENTER OF THE
HIGH SHIFTS EAST OF THE STATE MONDAY NIGHT AS A LOW PRESSURE
SYSTEM MOVES ACROSS THE GREAT LAKES PULLING A COLD FRONT ACROSS
THE TN/MS VLY REGION. MOISTURE LIMITED ACROSS OUR AREA AS THE FRONT
PUSHES THROUGH...BUT MAY BE ENOUGH TO SQUEEZE OUT A FEW SHOWERS
ACROSS EXTREME NORTH GEORGIA. THICKNESSES (MORE SO ON GFS) STILL
SUPPORT POSSIBLE RAIN/SNOW MIX IN THAT AREA...BUT WILL LIMIT
MENTION OF SNOW TO THE NORTHEAST MOUNTAINS. SYSTEM MOVES EAST OF
OUR AREA TUESDAY WITH A RETURN TO A DRY FORECAST BUT COOLER
TEMPERATURES FOR NEW YEARS DAY.

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
COLD CANADIAN HIGH PRESSURE BEGINS TO BUILD SOUTHWARD ACROSS THE
PLAINS TUESDAY NIGHT...THEN ACROSS THE SOUTHEAST U.S. WEDNESDAY.
THIS HIGH WILL BECOME THE DOMINATE WEATHER FEATURE OVER OUR AREA
FOR MUCH OF THE PERIOD. LATEST GFS SHOW WEAK IMPULSE SKIRTING
ACROSS THE TENNESSEE VALLEY THURSDAY/THURSDAY NIGHT THAT MAY
PRODUCE A FEW MORE CLOUDS ACROSS NORTH GEORGIA BUT ANTICIPATE
LITTLE IN THE WAY OF ANY PRECIP. THE HIGH BEGINS TO SHIFT EAST OFF
THE MID ATLANTIC COAST FRIDAY NIGHT/SATURDAY. GFS SHOW SOME
MOISTURE RETURN ON THE BACK SIDE OF THE HIGH...AHEAD OF A WEAK
FRONT DROPPING ACROSS THE MISSISSIPPI VLY REGION. MODELS KEEP THE
BULK THE DEEPER MOISTURE NORTH AND WEST OF GEORGIA DURING THIS
TIME...BUT BEGIN TO SHOW SOME INCREASE MAINLY ACROSS NORTH GEORGIA
SATURDAY NIGHT/SUNDAY. HOWEVER MAIN FOCUS DURING THE EXTENDED
PERIOD WILL BE ON TEMPERATURES...WITH LOWS IN THE 20S AND HIGHS
ONLY IN THE 40S WEDNESDAY/THURSDAY. TEMPERATURES PROGD TO BEGIN TO
MODERATE SOME FRIDAY/SATURDAY.

&&

.AVIATION...UPDATED...
LIFR-MVFR CONDITIONS IN RAIN WITH HEAVY EMBEDDED SHOWERS AND
THUNDERSTORMS. CONDITIONS IMPROVING SOME LATE DAY AND THEN QUICKLY
THIS EVENING. SURFACE WINDS WERE HIGHLY VARIABLE OVERNIGHT BUT
FAVORING LIGHT NE-SE AT 400 AM. EXPECT WINDS TO BECOME NW-SW WITH
PASSAGE AND DEVELOPMENT OF SURFACE LOW PRESSURE OVER THE CAROLINAS
LATE MORNING OR SO. BDL

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          53  37  63  36  55 / 100  20   5  10  10
ATLANTA         54  37  60  35  51 / 100  10   5  10  10
BLAIRSVILLE     48  29  56  29  42 /  90   5   5  20  10
CARTERSVILLE    52  30  59  33  48 /  90   5   5  20  10
COLUMBUS        59  39  65  39  55 / 100  20   5  10   5
GAINESVILLE     51  35  59  35  47 / 100  10   5  20  10
MACON           60  37  66  37  58 / 100  30   5   5   5
ROME            54  31  61  33  51 /  80   5   5  20  10
PEACHTREE CITY  56  32  63  31  50 / 100  10   5  10   5
VIDALIA         69  45  66  37  60 /  80  50   5   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

49
Hazardous weather outlook, Dec 30, 4:00 AM EST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 AM EST SUN DEC 30 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-310900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
400 AM EST SUN DEC 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER PARTS OF CENTRAL GEORGIA
TODAY.

.SYNOPSIS...
A STATIONARY FRONT ACROSS CENTRAL TO SOUTH GEORGIA WILL MOVE EAST
AND SOUTH OF THE AREA EARLY TONIGHT AS LOW PRESSURE DEVELOPS ALONG
THE FRONT AND MOVES UP THE EASTERN SEABOARD TODAY.

.PRIMARY HAZARD...
THE PRIMARY HAZARDS FROM ANY SEVERE THUNDERSTORMS WILL BE STRONG
GUSTY WINDS...HAIL...POSSIBLE TORNADOES AND LIGHTNING. THE MOST
LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE FROM COLUMBUS TO
AUGUSTA AND SOUTH THIS MORNING AND AFTERNOON. ISOLATED TO SCATTERED
THUNDERSTORMS CAN ALSO BE EXPECTED ELSEWHERE.

.DISCUSSION...
THE COMBINATION OF CAPES RANGING FROM 500 TO 1000...A STRONG LOW
LEVEL JET...AND APPROACHING UPPER LEVEL DISTURBANCE...WILL GIVE
POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS OVER PARTS OF CENTRAL
GEORGIA TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS AND EMERGENCY
MANAGERS SHOULD MONITOR THE SITUATION.

BDL

In the hours before

Special weather statement, Dec 30, 5:09 AM EST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
509 AM EST SUN DEC 30 2007

GAZ081-094-301045-
509 AM EST SUN DEC 30 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN
PEACH AND CRAWFORD COUNTIES UNTIL 545 AM EST...

AT 506 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FORT VALLEY...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS OF 35 MPH ARE POSSIBLE AS THIS STORM MOVES ACROSS PEACH
AND CRAWFORD COUNTIES THROUGH 545 AM EST. SOME LOCATIONS IN THE PATH
OF THE STORM INCLUDE MYRTLE...FORT VALLEY...MIAMI
VALLEY...POWERSVILLE AND BYRON.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Dec 30, 5:23 AM EST, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 AM EST SUN DEC 30 2007

GAZ082-083-095-301100-
523 AM EST SUN DEC 30 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN
HOUSTON...TWIGGS AND BIBB COUNTIES UNTIL 600 AM EST...

AT 520 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTERVILLE...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS OF 35 MPH ARE POSSIBLE AS THIS STORM MOVES ACROSS
HOUSTON...TWIGGS AND BIBB COUNTIES THROUGH 600 AM EST. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE WARNER
ROBINS...CENTERVILLE...SKIPPERTON...RUTLAND...ELBERTA...HUBER...MACON
...FITZPATRICK...DURESVILLE...CROSS KEYS...DRY BRANCH AND MYRICKS
MILL.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Dec 30, 6:25 AM EST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 AM EST SUN DEC 30 2007

GAZ093-094-301200-
625 AM EST SUN DEC 30 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT LIGHTNING IN
MACON AND PEACH COUNTIES UNTIL 700 AM EST...

AT 620 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MONTEZUMA...MOVING NORTHEAST AT 45 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MACON AND PEACH COUNTIES...INCLUDING THE
CITIES OF OGLETHORPE...MONTEZUMA...MARSHALLVILLE...FORT VALLEY...
MYRTLE...POWERSVILLE...MIAMI VALLEY AND BYRON. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Dec 30, 7:00 AM EST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 AM EST SUN DEC 30 2007

GAZ082-083-301230-
700 AM EST SUN DEC 30 2007

...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS AND FREQUENT LIGHTNING
IN TWIGGS AND BIBB COUNTIES UNTIL 730 AM EST...

AT 658 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BULLARD...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS OF 35 MPH ARE POSSIBLE AS THIS STORM MOVES ACROSS TWIGGS AND
BIBB COUNTIES THROUGH 730 AM EST. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE HUBER...ELBERTA...BULLARD...DRY BRANCH...FITZPATRICK
AND MYRICKS MILL.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Dec 30, 10:29 AM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1029 AM EST SUN DEC 30 2007

GAZ105-107-301615-
1029 AM EST SUN DEC 30 2007

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN PULASKI AND DOOLY
COUNTIES UNTIL 1115 AM EST...

AT 1027 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER VIENNA...MOVING NORTHEAST AT 45 MPH.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 11:23 AM ESTSevere Thunderstorm WarningFFCDodge, Laurens27 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.